Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2018, 4:02 PM CDT for Adair County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 4:02 PM CDT (21:02 UTC)
- Expired
- May 15, 2018, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adair County, MO
The radar
The Des Moines radar (KDMX), 211 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WUUS53 KEAX 152102
SVREAX
MOC001-152130-
/O.NEW.KEAX.SV.W.0046.180515T2102Z-180515T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
402 PM CDT TUE MAY 15 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Adair County in northeastern Missouri...
* Until 430 PM CDT.
* At 402 PM CDT, a severe thunderstorm was located over Brashear, or
10 miles west of Edina, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brashear and Gibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4009 9246 4022 9241 4022 9235 4014 9234
4009 9235 4008 9234 4004 9235
TIME...MOT...LOC 2102Z 284DEG 12KT 4015 9236
HAIL...1.00IN
WIND...60MPH
$$
Welsh1 follow-up statement
142
WWUS53 KEAX 152123
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
423 PM CDT TUE MAY 15 2018
MOC001-152132-
/O.EXP.KEAX.SV.W.0046.000000T0000Z-180515T2130Z/
Adair MO-
423 PM CDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4009 9246 4022 9241 4022 9235 4014 9234
4009 9235 4008 9234 4004 9235
TIME...MOT...LOC 2122Z 284DEG 12KT 4013 9228
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:33 PM CDT, 29 minutes earlier.
Area forecast discussion, May 15, 3:33 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Tue May 15 2018 .Discussion... Issued at 333 PM CDT TUE MAY 15 2018 Scattered to isolated showers continue to percolate across north central and northeast Missouri this afternoon as a frontal boundary slowly settles south across the region. Afternoon observations indicate the front is currently wallowing from northeast Missouri, back to the southwest through central and southwest portions of the state. What storms are bubbling up in our section of Missouri have struggled to last very long as shear is rather low locally, as we find our region under the influence of the downwind side of a broad ridge that is prevailing over the mountainous west. What storms have developed are across north central to central Missouri, associated with a weak circulation (MCV?) along the front. We anticipate this activity to continue to percolate through the early evening hours when diurnal heating gives way to cooling. Still, with MLCAPE values in the 500-1000 J/KG range, expect what storms are out there to pulse up rather quickly, but fall apart almost as fast. This will result in brief downpours of rain along with a marginal risk of strong and gusty outflow winds. So, while the severe threat is very minimal this afternoon, it is not zero. As for the rest of the week, we will be watching the western ridge as it amplifies across the West Coast. While this will push north the prevail storm track of the northern jet stream, the southern stream will continue to bring small shortwave troughs burrowing in under the ridge. We expect a return of thunderstorm chances to our section of eastern Kansas and northern Missouri as early as Friday; though the main focus will be late in the day Saturday into Sunday as a trough moves east across the Canadian/U.S.A. border. Will need to keep an eye on this as synoptic level evaluation of the weekend indicates that we may be dealing with severe storms. Otherwise, temperatures this week will slow climb. Readings today and Wednesday will be kept in check a bit by a combination of cloud cover and northerly to easterly winds. Thursday will still see the benefits of the east wind, but by Friday southerly winds will return. And with that southerly return flow, we expect readings in the upper 80s Friday with highs around 90 Saturday. Tail end of the weekend and beginning of next work week will see cooler temperatures prevail behind the storms mid-weekend. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1231 PM CDT TUE MAY 15 2018 Scattered showers near the terminals are moving off to the east, thus only have a VCSH in for the afternoon hours. Otherwise, provided no storms redevelop on the west side of the state, following the wind is the only issue to watch over the next 24 hours as it adjusts tot he northeast to east overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, May 15, 5:02 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Tue May 15 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Tue May 15 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will continue to persist across portions of northern Missouri through the morning. No severe storms are expected with this activity. This afternoon, thunderstorm chances will increase, primarily across central Missouri, with a few storms capable of strong wind gusts. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will return on Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 15, 3:50 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
350 PM CDT TUE MAY 15 2018
MOZ017-152115-
Adair MO-
350 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ADAIR COUNTY UNTIL
415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brashear, or 8 miles east of Kirksville, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Brashear and Gibbs.
LAT...LON 4013 9252 4026 9247 4024 9235 4022 9235
4008 9234 4005 9234 4005 9235
TIME...MOT...LOC 2050Z 284DEG 12KT 4018 9242
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 50 min |
| May 14, 8:04 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 41 min |
| May 14, 8:49 PM CDT | Special Weather Statement | EAX | Harrison | 41 min |
| May 14, 8:58 PM CDT | Special Weather Statement | EAX | Harrison | 47 min |
| May 14, 9:31 PM CDT | Special Weather Statement | EAX | Buchanan | 44 min |
| May 14, 10:31 PM CDT | Special Weather Statement | EAX | Caldwell, Linn, Livingston | 44 min |
| May 15, 12:03 AM CDT | Special Weather Statement | EAX | Sullivan | 42 min |
| May 15, 12:25 AM CDT | Special Weather Statement | EAX | Atchison | 50 min |
| May 15, 3:50 PM CDT | Special Weather Statement | EAX | Adair | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.